JournalsggdVol. 5, No. 1pp. 17–38

Stable orbit equivalence of Bernoulli shifts over free groups

  • Lewis Bowen

    The University of Texas at Austin, USA
Stable orbit equivalence of Bernoulli shifts over free groups cover
Download PDF

Abstract

Previous work showed that every pair of nontrivial Bernoulli shifts over a fixed free group are orbit equivalent. In this paper, we prove that if G1G_1, G2G_2 are nonabelian free groups of finite rank then every nontrivial Bernoulli shift over G1G_1 is stably orbit equivalent to every nontrivial Bernoulli shift over G2G_2. This answers a question of S. Popa.

Cite this article

Lewis Bowen, Stable orbit equivalence of Bernoulli shifts over free groups. Groups Geom. Dyn. 5 (2011), no. 1, pp. 17–38

DOI 10.4171/GGD/115